Group photo
Author:
LARISSA238's Photo LARISSA238 SparkPoints: (88,449)
Fitness Minutes: (90,480)
Posts: 8,963
1/29/14 2:22 P

My SparkPage
Send Private Message
Reply
hermit, you need to see your doctor about the shakes. It could be akathisia and a simple pill can help it for the time you need it. I'm on Cogentin, which is an anti-Parkinson's med, but it helps with the shakes from my Haldol.

~Rissa, AKA Diane

5% Challenge, Cloverleafs Fall, Summer, Winter, Spring 2018 Challenge Leader
5% Challenge, Cloverleafs Fall, Summer, Spring, Winter 2017 Challenge Leader
5% Challenge, Cloverleafs Fall 2016, Member.
Pacific Time Zone

Co-Leader of the Living With Bipolar Team!

"Learning to Love Yourself is the Greatest Love of All" ~Whitney Houston


 current weight: 174.2 
191.7
187.325
182.95
178.575
174.2
WJANSEN SparkPoints: (2,470)
Fitness Minutes: (1,267)
Posts: 19
1/29/14 3:45 A

Send Private Message
Reply
I'm already struggling with sleep now on 50, don't know what I'm going to do when I'm off completely. It feels like I wake up every hour and have really weird dreams.

Asked the psych about my stomach cramps and he says it's most likely something else. Hate it that they never give you a yes no definite answer.

THE_HERMIT's Photo THE_HERMIT SparkPoints: (0)
Fitness Minutes: (807)
Posts: 269
1/29/14 3:28 A

My SparkPage
Send Private Message
Reply
Ive tried reducing my serequel but I seem to rely on it to get to sleep.

I take between 50 and 25 at night but am also on ziprasodone 80mg morning and night and valproate.

WHat is really annoying is the shakes i have in my hands. But I suppose it is better than being pyschotic

striving to be healthy and more environmentally friendly each moment of every day hermitsretreat.blogspot.com/


 current weight: 185.0 
191
181
171
161
151
RIVKAHLYNN's Photo RIVKAHLYNN Posts: 500
1/24/14 1:32 A

My SparkPage
Send Private Message
Reply
I've had a whole host of issues coming off of seroquil at different points. I think that it is different for everyone.

I would do what the others have suggested and that is to talk to your doc. You may need to take it a little slower.

Hope you get to feeling better soon.

May you always dance to the music that lives in your heart. Be you and be beautiful!


 current weight: 337.0 
337
302.75
268.5
234.25
200
JUST2MUCH2's Photo JUST2MUCH2 SparkPoints: (1,489)
Fitness Minutes: (90)
Posts: 482
1/23/14 6:07 P

My SparkPage
Send Private Message
Reply
Docs are notorious about giving the "textbook" answers to everything. God forbid he/she would look at you as an individual & not a specimen on page 243 of his manual!

How do you think the FDA gets all the info. to update the patient's info. pamphlet all the time? Like new black box warnings & oh yeah, we goofed, Abilify DOES cause weight gain & metabolic syndrome. How did they find that out? From patients reporting side effects that were not known & therefore not in his trusty manual!

Duh!

Hope everyone subscribes to the fda.gov site where they send you all the latest changes in medications--things that haven't gotten into the patient or doctor's informational pages.

I take a lot if meds & have kidney disease as a side effect from one med (only on it 3 mos., too) so I have to be very careful about interactions, new side effects & dosages. Be your own advocate.

Ever tried? Ever failed? No matter. Try again. Fail again.
FAIL BETTER!~Samuel Beckett


 Pounds lost: 25.0 
0
16.25
32.5
48.75
65
LARISSA238's Photo LARISSA238 SparkPoints: (88,449)
Fitness Minutes: (90,480)
Posts: 8,963
1/23/14 5:47 P

My SparkPage
Send Private Message
Reply
You need to taper at your own pace. If you aren't feeling well after a step down, add just a little back in. I had a friend who was wrecked by Klonopin and her taper took her 2 years! She had to go milligram by milligram since she had taken it so long and wrecked her bad. Just take as much time as you need. I doubt you will end up like my friend, but you don't have to suffer. *hugs*

When I was getting off of Seroquel I would get these horrible pulses of numbness. Like pins and needles all over my body. I didn't listen and slow down, and I had those pulses for months after I stopped taking it. Psych meds are not something to be messed around with.

~Rissa, AKA Diane

5% Challenge, Cloverleafs Fall, Summer, Winter, Spring 2018 Challenge Leader
5% Challenge, Cloverleafs Fall, Summer, Spring, Winter 2017 Challenge Leader
5% Challenge, Cloverleafs Fall 2016, Member.
Pacific Time Zone

Co-Leader of the Living With Bipolar Team!

"Learning to Love Yourself is the Greatest Love of All" ~Whitney Houston


 current weight: 174.2 
191.7
187.325
182.95
178.575
174.2
WJANSEN SparkPoints: (2,470)
Fitness Minutes: (1,267)
Posts: 19
1/23/14 2:55 P

Send Private Message
Reply
Thanks for that. My psychiatrist always gives me this look when I talk about side effects, like he doesn't believe in them, which always makes me hesitant to complain about it as it could also be other things. But he hasn't actually taken the meds so how does he know right? I have enough tablets to go off more gradually so I might just do that.

JUST2MUCH2's Photo JUST2MUCH2 SparkPoints: (1,489)
Fitness Minutes: (90)
Posts: 482
1/23/14 2:26 P

My SparkPage
Send Private Message
Reply
That sounds like a lot to me--50% decrease? I'd call my doc & see if you can do it more slowly like drop 25mg every 2 weeks.

Everyone reacts differently to meds so don't feel like you "shouldn't" be having this side effect. You just are!! And communicate it go doc; you shouldn't have to suffer getting off a medication.

We suffer enough w/side effects!!

Take care...

Ever tried? Ever failed? No matter. Try again. Fail again.
FAIL BETTER!~Samuel Beckett


 Pounds lost: 25.0 
0
16.25
32.5
48.75
65
WJANSEN SparkPoints: (2,470)
Fitness Minutes: (1,267)
Posts: 19
1/23/14 2:00 P

Send Private Message
Reply
After discussing it with my psychiatrist, I'm being weaned off Seroquel. I've been on 100mg a day for about a year (don't know if that's little or a lot), am now taking 50mg for the next 2 weeks and then stopping. It's been three days and today I've had the worse stomach cramps. I was wondering if anyone has experienced the same thing? I've read that it can be a side effect, but I don't know about doses ect. I didn't think the decrease in dose was large enough to cause side effects. I'd appreciate any input. Thanks!

Page: 1 of (1)  

Report Innappropriate Post

Other Living with Bipolar Disorder General Team Discussion Forum Posts

Topics:
Last Post:
11/17/2017 3:32:53 PM
10/1/2018 11:00:48 AM
3/2/2018 7:23:12 PM
10/1/2018 12:16:26 AM
9/7/2018 1:29:37 AM



Thread URL: https://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x1831x56484949

Review our Community Guidelines